With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
It has been a while since I've been on this site but I got an email about this new forum and needed to chime in. I had a TAH in 3/04 and was put immediately on Estratest full strength. My libido was thru the roof for the first 2 months or so and then it began to fizzle. It has now fizzled out. I've had nothing for a very long time now. I have been noticing that I am retaining a lot of water, swelling, hot flashes, the whole bit. My doctor decided to take me off of Estratest (which contains testosterone) and put me on the Vivelle dot instead (no testosterone). I am concerned that with no testosterone at all that my sex drive will decrease even more (if that is even possible). I have read that some women talk about a testosterone cream. Does anyone know anything about it and how it works? My doctor never even gave me that option.
Thanks so much for any input you ladies care to give.
hi...............I have been on estratest for a couple years, and it did increase my sex drive, and didn't fizzle out. still going strong....no problems with dryness or anything. I had a TAH....ovaries too. My dr. also put me on Wellbutrin....which is an anti depressant that doesn't have the low libido side effect. i don't know much about the cream.........but do know that they are close to approving a testosterone patch. I also have no adverse side effects to the testosterone. hope this helps.....it ***** to be in that position. hang in there.........judyc
I was given the testosterone cream and it worked!!!!! BUT, there is always a BUT, I had a reaction to it, and had to stop using it. At this time I have no desire. NONE/NADA. It's very upsetting. I wish the medical community cared as much about the women, as they do the men.
Anyhow, I had by TAH May 2002 and Its hard. My level is low and it is causing me and my spouse a lot of problems.
I also had absolutely no sex drive after my hysterectomy. I found a wonderful doctor who believes that testosterone is just as important for women with lacking libido's as it is for men.
I always laugh at my doctors appoinments because the doctor will ask me "how are things going in the sexual dept.?"
I answer "everything is fine!" Then he looks at my DH and asks him the same question.......Just to make sure.
Anyway....I do use a testosterone cream. When I first started using it, I had my DH actually telling me NO for the first time ever!I had to have my dose reduced since then because I started having some symptoms of too much testosterone.
You can only get this through a compounding pharmacy with a doctors prescription. I started out using it everyday and noticed a difference in about 2 weeks. I have been able to cut back on my dose recently and still have the "desired effect" I am trying to acheive.
It is a good idea to have your doctor run a serum blood test to check your total and free testosterone levels prior to starting it.
If your doctor is not use to prescribing it, then you can always find a compounding pharmacy in your area and ask them which doctors they use that write prescriptions for hormones. That is how I found my current doctor.
I'm copying and pasting all these hints RIGHT NOW.
I'm so excited about this forum, I'm going to make an appointment ASAP.
I'm so tired of telling my hubby I'm not tired yet when he asks me if I'm coming to bed. Half the time, I'm exhausted, but I don't want him to start making any moves! He is definitely starting to think I don't care about him anymore, when that's not it at ALL! When I think how we used to be together, I feel like crying...
I found a wonderful family practice doctor who told me that the lack of testosterone produced by my body could be the problem for my complete lack of sex drive. She switched me from Premarin to Estratest (generic name Syntest), and I have to say that it helped me quite a bit. It was refreshing to actually get that feeling that I might actually be "in the mood" Like a lot of us, I also have problems with depression since my total hysterectomy 2 1/2 yrs ago. She prescribed me Effexor, and for me it hasn't caused any sexual side effects. Thank goodness for female doctors. I got no questions, no "oh it's in your head", or anything! Best of luck to all of you.
I tryed the test. cream from a compounding pharmacy about 2 years ago, it did nothing for me. Before that I was on Estratest half strenght for 3 months but besides doing nadda for me my fingers and hands were swelling up so Dr. took me off. I am now only on an estrogen patch which helps alot with symtoms for menopause but nothing for my libido. I am so sad and upset for me & my hubby, he thinks I don't care for him in that way anymore and nothing could be father from the truth. I am tempted to go on a male patch since I just found out that the Intrinsa Test. patch for us women has been put on hold until they do more studies and research...arggggg I was so looking forward to the testosterone patch for women cause I do well with patches, not pills. If anyone hears anythign about the Intrinsa or any other patch for woman, let me know...ok?
Thanks & good luck to all!
I have to get my in. I had my TAH BSO in January 2003. When I saw my doc 6 months later and complained about ongoing sexual dysfunction - primarily no desire - he laughed at me when I suggested I may need testosterone!! (Thank God I have a wonderfully patient DH who has seen me through all of this).
I soon thereafter found a new doc who agreed that women need testosterone! I started with an injectable (can't recall the drug name) to which I had an allergic reaction AND most of my hair fell out. Bad choice. She then had me start with a compounded cream of 2% testosterone. No results after a few weeks so we increased to 4% testosterone cream. (I am also on Estradot 0.25 and Progesterone 200mg)
BENEFITS TO ME: I control the quantity of cream I apply daily. I started with a larger amount and have been able to reduce the quantity. Tough part is figuring out exactly how much to apply. I find my sexual desire has increased. I am able to have orgasms again and they are great - seems to be increased sensitivity in that area! I also find that I have more energy to get through each day even though my sleep is disrupted by flashes and night sweats.
BAD EFFECTS: Because of the introduction of the male hormone, I am seeing facial hair in the moustache area. I pluck. Also, acne is a side effect that I experience and my doc has given me an acne cream (Clindomycin - I think) which has helped greatly. Also doc said that with testosterone, if too high, can cause head hair to fall out - I must be ok as my hair I lost last year is growing back!
BOTTOM LINE: Talk to your doctor about this hormone. There are different means of administring it to patients as the ladies here discuss. You need to find what works for you. I am glad I switched docs to one who recognizes that women need testosterone! I feel hormonally balanced for the most part and I can live with the facial hair and the acne in order to have my sexual drive restored and a more harmonious marriage. Good luck!
SInce I've never had a skin problem (very dry skin) and have extremely light hair anyway, I'll take these side effects! They sound like small price to pay to be able to be sexually active again and keep my wonderful hubby and I close, as a couple.